Advances in Theoretical and Mathematical Physics

Volume 8 (2004)

Number 1

The Trautman-Bondi mass of hyperboloidal initial data sets

Pages: 83 – 139

DOI: http://dx.doi.org/10.4310/ATMP.2004.v8.n1.a2

Authors

Piotr T. Chruściel

Jacek Jezierski

Szymon łęski

Abstract

We give a definition of mass for conformally compactifiable initial data sets. The asymptotic conditions are compatible with existence of gravitational radiation, and the compactifications are allowed to be polyhomogeneous. We show that the resulting mass is a geometric invariant, and we prove positivity thereof in the case of a spherical conformal infinity. When R(g) -- or, equivalently, trgK -- tends to a negative constant to order one at infinity, the definition is expressed purely in terms of three-dimensional or two-dimensional objects.

Full Text (PDF format)